advertisement
Question
Posted by: J.P. | 2012/10/16

Psych drug effects

My mother is suffering from psychosis &  its effects. She''s been taking Risperidone with no problems.She went on Promethazine and seemed to have a bad reaction - both mental and physical. There seems to be residual effects as well. Is it possible that a side effect occured or is it possible another condition could be the cause?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There are arious types of psychotic illness, with different treatments and outlooks. I've been happy with the results I've seen from Risperidone in a number of cases. Promethezine is a rather older anti-psychotic drug not as widely used these days, but might be considered depending on the precise diagnosis and course of the illness. These older drugs do indeed tend to have more marked side-effects than the newer ones, but we also differ individually quite widely as to how sensitive we are to different side-effects of particular drugs.
Maybe if you post a second new posting, mentioning the particular nature of the bad reaction she experienced, it'd be easier to answer. And it may depend on the dose of the promethazine, and how long she was taking it. Probably the commonest range of side0effects of such drugs are abnormal movements, like trembling and shakes, but ehre are various possibilities.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/10/16

There are arious types of psychotic illness, with different treatments and outlooks. I've been happy with the results I've seen from Risperidone in a number of cases. Promethezine is a rather older anti-psychotic drug not as widely used these days, but might be considered depending on the precise diagnosis and course of the illness. These older drugs do indeed tend to have more marked side-effects than the newer ones, but we also differ individually quite widely as to how sensitive we are to different side-effects of particular drugs.
Maybe if you post a second new posting, mentioning the particular nature of the bad reaction she experienced, it'd be easier to answer. And it may depend on the dose of the promethazine, and how long she was taking it. Probably the commonest range of side0effects of such drugs are abnormal movements, like trembling and shakes, but ehre are various possibilities.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement